Alert archive / Kansas / River Flood Warnings in 2009
River Flood Warning 39, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jun 2, 2009, 1:57 AM CDT for Marshall County, Kansas. It took effect at Jun 2, 2009, 7:20 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 2, 2009, 1:57 AM CDT (06:57 UTC)
- In effect from
- Jun 2, 2009, 7:20 PM CDT
- Expired
- Jun 2, 2009, 4:57 PM CDT
- In force
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Marshall County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Blue River at Blue Rapids (BLRK1). The gauge peaked at 19.76 ft at Jun 2, 2009, 6:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 52 ft
- Major stage
- 68 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06884700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 020657 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 157 AM CDT TUE JUN 02 2009 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-021457- /O.NEW.KTOP.FL.W.0039.090603T0020Z-090604T1938Z/ /BLRK1.1.ER.090603T0020Z.090603T1200Z.090604T0738Z.NO/ 157 AM CDT TUE JUN 02 2009 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * FROM THIS EVENING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 AM TUESDAY THE STAGE WAS 16.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 27.8 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$ KSC117-021456- /O.NEW.KTOP.FL.W.0040.090602T1415Z-090603T1547Z/ /FKFK1.1.ER.090602T1415Z.090602T1800Z.090603T0347Z.NO/ 157 AM CDT TUE JUN 02 2009 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * FROM THIS MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 AM TUESDAY THE STAGE WAS 9.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 21.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION RIVER. $$
3 follow-up statements
000 WGUS83 KTOP 021214 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 714 AM CDT TUE JUN 02 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-022014- /O.CON.KTOP.FL.W.0039.090603T0020Z-090604T1938Z/ /BLRK1.1.ER.090603T0020Z.090603T1200Z.090604T0738Z.NO/ 714 AM CDT TUE JUN 02 2009 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * FROM THIS EVENING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM TUESDAY THE STAGE WAS 16.5 FEET. * FLOOD STAGE IS 26.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 27.8 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$ KSC117-022014- /O.EXT.KTOP.FL.W.0040.090602T1405Z-090603T1547Z/ /FKFK1.1.ER.090602T1405Z.090602T1800Z.090603T0347Z.NO/ 714 AM CDT TUE JUN 02 2009 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 AM TUESDAY THE STAGE WAS 17.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 21.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION RIVER. $$
000 WGUS83 KTOP 021850 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 150 PM CDT TUE JUN 02 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-030250- /O.CON.KTOP.FL.W.0039.090603T0020Z-090604T1938Z/ /BLRK1.1.ER.090603T0020Z.090603T1200Z.090604T0738Z.NO/ 150 PM CDT TUE JUN 02 2009 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * FROM THIS EVENING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 PM TUESDAY THE STAGE WAS 19.6 FEET. * FLOOD STAGE IS 26.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 27.8 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$ KSC117-030250- /O.EXT.KTOP.FL.W.0040.000000T0000Z-090603T1653Z/ /FKFK1.1.ER.090602T1231Z.090602T2000Z.090603T0453Z.NO/ 150 PM CDT TUE JUN 02 2009 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 PM TUESDAY THE STAGE WAS 21.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY LATE THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. $$
000 WGUS83 KTOP 022157 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 457 PM CDT TUE JUN 02 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC117-030557- /O.CON.KTOP.FL.W.0040.000000T0000Z-090603T1653Z/ /FKFK1.1.ER.090602T1231Z.090602T2000Z.090603T0453Z.NO/ 457 PM CDT TUE JUN 02 2009 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:30 PM TUESDAY THE STAGE WAS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 19.0 FEET...MINOR FLOODING OF LOWLAND AREAS OCCURS ALONG THE RIVER FROM VERMILLION TO THE MOUTH OF THE BLACK VERMILLION RIVER. $$ KSC117-022227- /O.CAN.KTOP.FL.W.0039.000000T0000Z-090604T1938Z/ /BLRK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 457 PM CDT TUE JUN 02 2009 THE FLOOD WARNING IS CANCELLED FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * AT 4:00 PM TUESDAY THE STAGE WAS 19.9 FEET. * FLOOD STAGE IS 26.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 20.9 FEET THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jun 2, 12:19 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 2, 12:19 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1219 AM CDT TUE JUN 2 2009 .UPDATE... UPDATED FOR 06Z AVIATION. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... ONGOING CONVECTION IS INITIAL CONCERN AS LOW LEVEL JET CONTINUES TO GENERATE THUNDER OVER OUTFLOW BOUNDARIES NEAR TAF SITES. WILL CARRY A TEMPO FOR THESE STORMS UNTIL THEY DIMINISH IN COVERAGE AND SHIFT NORTH AFTER 10Z. SECONDARY PUSH OF ENERGY WILL BRING FRONT BACK SOUTH DURING THE DAY TUESDAY AND HAVE BROUGHT BACK CIGS AND VCTS AFTER 18Z. ADDED NO ADDITIONAL GROUPS AS WINDS AND CIGS LIKELY TO BE SIMILAR THROUGH END OF THE TAF PERIOD AND CONVECTION TOO FAR OUT TO PEG ATTM. 67 && .PREV DISCUSSION... /ISSUED 402 PM CDT MON JUN 1 2009/ DISCUSSION... THE 18Z WATER VAPOR SATELLITE IMAGERY SHOWED A BROAD UPPER LEVEL RIDGE ACROSS THE WESTERN CONUS. A SERIES OF UPPER LEVEL TROUGHS WERE DIGGING EAST AND SOUTH EAST ACROSS SOUTHERN CANADA. A WEAK UPPER LEVEL LOW EMBEDDED WITHIN THE SOUTHERN BRANCH OF THE JET WAS MOVING EAST ACROSS NORTHWEST NM AND SOUTHWEST CO THIS AFTERNOON. A SURFACE COLD FRONT EXTENDED FROM SOUTHWEST IA...WEST AND SOUTHWEST TO NEBRASKA CITY...NE THEN WEST AND SOUTHWEST TO SOUTH OF HILL CITY...KS...THEN SOUTHWEST INTO A WEAK SFC LOW ACROSS THE OK PNHDL. SOUTH TO SOUTHWEST WINDS CONTINUE TO ADVECT LOWER TO MID 60 DEGREE DEWPOINTS NORTHWARD ACROSS EASTERN KS THIS AFTERNOON. THOUGH...AT 19Z MHK AND SLN HAVE MIXED OUT A BIT AS DEWPOINTS HAVE DROPPED INTO THE UPPER 50S. SFC CONVERGENCE AHEAD OF THE FRONT SHOULD PROVIDE ENOUGH LIFT FOR SCATTERED THUNDERSTORMS TO DEVELOP ACROSS SOUTHEAST NE...SOUTHWEST ACROSS WEST CENTRAL KS. THE THUNDERSTORMS THAT DEVELOP ALONG THE FRONT WILL BE PULSE STORMS DUE TO THE WEAK VERTICAL WINDSHEAR. THE THUNDERSTORMS ACROSS SOUTHEAST NE MAY PRODUCE OUTFLOW BOUNDARIES WHICH MAY MOVE SOUTHWARD INTO THE NORTHERN COUNTIES OF THE CWA EARLY THIS EVENING. THERE MAY BE ENOUGH SURFACE CONVERGENCE AHEAD OF THE OUTFLOW BOUNDARIES EARLY THIS EVENING FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP. SBCAPE VALUES OF 2000 TO 3000 J/KG MAY PROVIDE FOR POSSIBLE PULSE SEVERE THUNDERSTORMS ALONG AND NORTH OF HIGHWAY 36 EARLY THIS EVENING WITH QUARTER SIZE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY HAZARD. I CAN NOT RULE OUT THE CAP BREAKING WITHIN THE WARM SECTOR ALLOWING FOR ISOLATED PULSE STORMS TO DEVELOP...BUT THE BETTER CHANCE SHOULD OCCUR ALONG THE FRONT NEAR THE NE BORDER LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS DEVELOPING ACROSS EASTERN CO AND WESTERN KS LATE THIS AFTERNOON AND EVENING MAY CAUSE AN MCV TO DEVELOP. THE NAM MODEL SHOWS AN MCV DEVELOPING DUE TO THE HIGH PLAINS CONVECTION AND TRACKING EAST AND NORTHEAST ACROSS NORTH CENTRAL KS INTO SOUTHEAST NE LATER TONIGHT. THE LIFT AHEAD OF AN MCV COMBINED WITH ISENTROPIC LIFT NORTH OF THE BOUNDARY MAY CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE NORTHERN COUNTIES OF THE CWA AFTER MIDNIGHT AND CONTINUE INTO THE MID MORNING HOURS OF TUESDAY. TUESDAY...A 5H TROUGH DIGGING SOUTHEAST ACROSS SOUTH CENTRAL CANADA INTO THE NORTHERN GREAT LAKES WILL HELP TO PUSH THE FRONT SOUTHWARD ACROSS THE CWA DURING THE AFTERNOON HOURS. THE WEAK UPPER LEVEL TROUGH OVER SOUTHWEST CO WILL ALSO MOVE EAST INTO WESTERN AND CENTRAL KS DURING THE AFTERNOON HOURS. SFC CONVERGENCE AHEAD OF THE FRONT AND ASCENT AHEAD OF THE WEAK UPPER LEVEL TROUGH WILL CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE SFC COLD FRONT. THE FRONT BY LATE AFTERNOON IS FORECASTED TO BE ALONG A HIAWATHA TO MHK TO CARLTON LINE. THE VERTICAL WINDSHEAR WILL CONTINUE TO BE WEAK WITH ONLY 15 TO 20 KTS OF 0-6KM BULK SHEAR. THOUGH SBCAPE WILL ONCE AGAIN BE 1500-2000 J/KG. THERE MAY BE SOME PULSE SEVERE THUNDERSTORMS WITHIN THE LINE OF THUNDERSTORMS THAT SHOULD DEVELOP ACROSS THE NORTHEAST AND CENTRAL COUNTIES OF THE CWA. THE SLOW MOVING STORMS MAY ALSO PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORM WILL BE QUARTER SIZE HAIL AND DAMAGING OUTFLOW WINDS. HIGHS ON TUESDAY WILL BE DEPENDENT ON CLOUD COVER AND THE TIMING OF THE FRONT. I KEPT THE NORTH CENTRAL COUNTIES COOLER IN THE LOWER TO MID 70S...SINCE FROPA MAY OCCUR DURING THE LATE MORNING HOURS. AREAS AHEAD OF THE FRONT DURING THE EARLY AND MID AFTERNOON HOURS SHOULD REACH AROUND 80 INTO THE LOWER 80S. IF WE SEE MORE ISOLATION IN THE WARM SECTOR THEN HIGH TEMPS MAY WARM INTO THE MID TO UPPER 80S. GARGAN TUESDAY AFTERNOON THROUGH THURSDAY...SQUALL LINE EXPECTED TO MOVE THROUGH THE AREA BY LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. ONCE THE LINE PASSES THROUGH THE AREA...DRY NORTHERLY WINDS WILL MOVE IN AND COOL THINGS OFF A BIT FOR WEDNESDAY AND EARLY THURSDAY. A BRIEF LULL IN THE ACTION IS EXPECTED FOR WEDNESDAY THROUGH FRIDAY. FLOW WILL RETURN TO SOUTHERLY AND WARM THINGS BACK UP FOR THE MIDDLE TO LATTER PART OF THE WEEK. THURSDAY AFTERNOON THROUGH MONDAY AFTERNOON...UNSETTLED WEATHER RETURNS TO THE PLAINS FOR THE WEEKEND. UPPER LEVEL TROUGH MOVING EASTWARD ACROSS CONTINENTAL CANADA WILL ALLOW A WEAK COLD FRONT TO MOVE THROUGH THE NORTHERN PLAINS AND INTO THE CWA TOWARD THE END OF THE WEEK. THE MAIN THREAT FOR RAIN WITH THIS FRONT WILL BE ACROSS THE FAR NORTHERLY COUNTIES. BEHIND THE DEPARTING FRONT A WEAKLY AMPLIFIED RIDGE SETS UP OVER SOUTHERN TEXAS...HOWEVER A CUTOFF LOW WHICH HAS BEEN STATIONARY OFF THE COAST OF CALIFORNIA WILL MOVE ON SHORE...AND DISPLACE THE RIDGE TO THE EAST. SURFACE LOW ASSOCIATED WITH THE INCOMING UPPER LEVEL WAVE WOULD BE THE FOCUS FOR RAIN DURING THE WEEKEND. BEST CHANCES FOR CONVECTION WOULD COME SUNDAY AFTERNOON AS THE COLD FRONT ASSOCIATED WITH THE DEPARTING SURFACE TROUGH MOVES THROUGH THE AREA. AS FOR NOW...HAVE ONLY INTRODUCED CHANCE POPS THROUGH THE WEEKEND AND WILL CONTINUE TO MONITOR THE PROGRESSION OF THE SYSTEM FOR ANY UPDATES TO POPS. WAA DUE TO SOUTHERLY FLOW AHEAD OF THE APPROACHING TROUGH COULD CAUSE TEMPERATURES TO RISE THROUGH NEXT WEEKEND...HOWEVER CLOUD COVER FROM THE PRE-WARM FRONTAL SHOWERS MAY MITIGATE STRONG SURFACE HEATING...THUS HAVE KEPT TEMPERATURES IN THE LOWER TO MID 80S FOR THE ENTIRE CWA THROUGH THE WEEKEND. JL && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 1, 11:13 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1113 PM CDT MON JUN 1 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-030415- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1113 PM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS GENERALLY ALONG AND NORTH OF INTERSTATE 70. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS OF 40 TO 50 MPH ARE ALSO POSSIBLE WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY TUESDAY AND TUESDAY NIGHT OVER NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. LOCAL FLOODING COULD BECOME A HAZARD IN ADDITION TO STRONG WINDS AND HAIL WITH THE STRONGER STORMS. THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER AN INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Special weather statement, Jun 1, 8:16 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 816 PM CDT MON JUN 1 2009 KSZ023-020145- POTTAWATOMIE- 816 PM CDT MON JUN 1 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHWEST POTTAWATOMIE COUNTY... THROUGH 845 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 20 MPH ACROSS PORTIONS OF NORTHWEST POTTAWATOMIE COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS AFFECTED INCLUDE OLSBURG AND AREAS SOUTHWEST AND WEST OF BLAINE.
Local storm report, Jun 1, 8:31 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
831 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 3 NNW BELLEVILLE 39.86N 97.65W
06/01/2009 E0.50 INCH REPUBLIC KS TRAINED SPOTTER
&&
MRCLocal storm report, Jun 1, 8:32 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
832 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HEAVY RAIN 4 ENE OKETO 39.99N 96.52W
06/01/2009 M2.55 INCH MARSHALL KS TRAINED SPOTTER
&&
MRCLocal storm report, Jun 1, 8:59 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
859 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 5 NW WESTMORELAND 39.45N 96.48W
06/01/2009 E0.75 INCH POTTAWATOMIE KS PUBLIC
HAIL WAS MOSTLY THE SIZE OF DIMES
&&
MRCSpecial weather statement, Jun 1, 10:26 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1026 PM CDT MON JUN 1 2009 KSZ009-020400- WASHINGTON- 1026 PM CDT MON JUN 1 2009 ...SIGNIFICANT WEATHER ALERT FOR WASHINGTON COUNTY... THROUGH 1100 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 20 MPH ACROSS PORTIONS OF EASTERN WASHINGTON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE GREENLEAF AND BARNES. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Jun 1, 10:48 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1048 PM CDT MON JUN 1 2009 KSZ020-020415- CLOUD- 1048 PM CDT MON JUN 1 2009 ...SIGNIFICANT WEATHER ALERT FOR CLOUD COUNTY... THROUGH 1115 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 10 MPH ACROSS PORTIONS OF EASTERN CLOUD COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE CLYDE AND AURORA. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:12 PM CDT | Areal Flood Advisory | TOP | Marshall | 4 hr |
| Jun 1, 8:43 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie | 32 min |
| Jun 1, 11:20 PM CDT | Flash Flood Warning | TOP | Marshall | 6 hr |
| Jun 1, 11:25 PM CDT | Flash Flood Warning | TOP | Cloud, Republic | 4 hr |
| Jun 1, 11:46 PM CDT | River Flood Warning | TOP | Clay, Cloud | 11 hr |
| Jun 2, 12:47 AM CDT | Flash Flood Warning | TOP | Cloud, Republic | 3 hr |
| Jun 2, 1:31 AM CDT | Areal Flood Advisory | TOP | Washington | 119 min |
| Jun 2, 1:57 AM CDT | River Flood Warning | TOP | Marshall | 21 hr |
| Jun 2, 3:17 AM CDT | Flash Flood Warning | TOP | Cloud, Republic, Washington | 3 hr |
| Jun 2, 4:13 AM CDT | Flash Flood Watch | TOP | Anderson, Coffey, Dickinson, Douglas, Franklin, Geary and 9 more | 16 hr |
| Jun 2, 4:53 PM CDT | Flash Flood Warning | TOP | Lyon | 3 hr |
Nearby
River Flood Warnings in Kansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.